Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Noticed smelly bleeding with bloody discharge. Took pills. Delayed periods. Normal?

User rating for this question
Very Good
Answered by
Practicing since : 1989
Answered : 5837 Questions
Hi, I had my last period starting on the 11th of august it continued until the 14th of august. I consumed two pills one on the 19th and the other on the 22nd of August. Post this i had smelly bleeding/ spotting with bloody discharge. Its the 25th of September today and i still have nt got my periods. Is this delay normal due to the 2 ipills i consumed.
Posted Tue, 15 Oct 2013 in Menstruation and Miscarriage
Answered by Dr. Shanti Vennam 12 minutes later
Brief Answer:
Post emergency pill delay.

Detailed Answer:

Thanks for writing to us.

Emergency pill contains excess hormone and this disrupts the normal hormonal balance of the body. The spotting you had after consuming the pills is a breakthrough bleed. As you had two pills in the same cycle, you can expect a delayed period for a couple of cycles. This can happen even with a single pill.

Chances of pregnancy seem to be less if you did not have any intercourse after the dates of consuming the pill since those dates fall in the safe period if you have a 30-day cycle.

You should anyway see a specialist as your cycle is very much delayed. You may need to be given withdrawal medication once pregnancy is excluded to set your cycle back on track. Please remember, use of emergency pill should be restricted to only once or twice a year as it can lead to severe menstrual disturbances leading to infertility problems later on.

Hope your query is answered. Please feel free to contact for further clarifications. I will be happy to help.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor